# SDR 2005FA0000164

- Difficulty date: November 5, 2004
- Submitted: March 2, 2005
- Operation: General aviation
- Aircraft: N956C
- Make and model: Cirrus SR22
- Aircraft serial: 0387
- Engine: Cont IO550N
- System (JASC): 8520 · Reciprocating Engine Power Section
- Part: Lifter
- Part number: 653387788
- Condition: Corroded
- Location: Engine
- Part time: 308 hours
- Stage of operation: NR
- How discovered: 9
- Nature of condition: O
- Precautionary procedure: O

## Discrepancy

DURING A RECENT MFG SYMPOSIUM, THE PROBLEM OF UNAIRWORTHY LIFTERS IN MFG ENGINES DISCUSSED.  MFG ENGINE HAVE BEEN NOT HOLDING UP WELL IN THESE AREAS AND MANY SC`S ARE RECOMMENDING AN INSPECTION OF THE LIFERS DURING SCHEDULED MAINTENANCE.  THIS AC WAS UNDERGOING AN ANNUAL INSPECTION AND THE OWNERS AGREED TO HAVE THE LIFTERS CHECKED AS THE WARRANTY PERIOD ENDS THIS MONTH.  WITH 308.5 HOURS  TSN, WE FOUND 3 LIFTERS SPALLED AND PITTED.  IT IS MY EXPERIENCE THAT THE CAUSE FOR THIS IS THE USE OF A MULTI-VISCOSITY OIL SINCE NEW.  RECOMMEND STRAIGHT WEIGHT OILS ALWAYS ESPECIALLY IN THESE ENGINES.  ALSO RECOMMEND 25 HOUR OIL CHANGES REGARDLESS OF THE USAGE OF THE AIRCRAFT. (EA07200501466)
